Flash Flood, Sebastian
- When
- July 1, 6:10 PM CST to 8:00 PM CST
- Where
- Sebastian County, Ft Smith
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.380, -94.420
Heavy rain caused several city streets to become impassable.
Heavy rain caused flash flooding across west central Arkansas during the evening and early morning hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Heavy rain caused flash flooding across west central Arkansas during the evening and early morning hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 1, 2:55 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
355 PM CDT SUN JUL 1 2007
.DISCUSSION...
UPPER LOW IS BEGINNING ITS RETREAT TO THE SOUTHWEST AND IS NOW
CENTERED JUST TO THE WEST OF PAWNEE. SCATTERED CONVECTION IS
SPIRALING AROUND THE LOW AND HAS PRODUCED VERY LOCALIZED HEAVY
RAINFALL AMOUNTS THIS AFTERNOON. WILL CONTINUE THE FLASH FLOOD
WATCH THROUGH MONDAY AND EXPAND IT TO INCLUDE THE ENTIRE FORECAST
AREA. THE HEAVIEST RAINFALL OVERNIGHT AND MONDAY SHOULD BE
SOUTHEAST OF THE INTERSTATE 44 CORRIDOR BUT GIVEN THE EXTENT OF
FLOODING FURTHER NORTH...FEEL IT IS PRUDENT TO KEEP THE WATCH
GOING THERE AS WELL AS IT WILL NOT TAKE MUCH MORE TO ADD TO THE
FLOODING PROBLEMS.
PRECIPITATION WILL FOLLOW A MORE TYPICAL DIURNAL CYCLE BEGINNING
MONDAY AFTERNOON WITH THE HIGHER POPS DURING THE FIRST PART OF THE
WEEK IN THE SOUTHERN PART OF THE FORECAST AREA. A WEAK FRONTAL
BOUNDARY MAY MAKE IT INTO THE AREA LATE WEDNESDAY OR THURSDAY BUT
IT DOES NOT LOOK TOO IMPRESSIVE. WILL KEEP POPS GOING THROUGH
THURSDAY BUT THEN KEEP IT DRY FRIDAY INTO NEXT WEEKEND AS THE
UPPER RIDGE SHOULD HAVE FINALLY TAKEN HOLD BY THEN.
AFTERNOON TEMPERATURES WILL FINALLY RETURN TO NORMAL LEVELS LATER
THIS WEEK. THIS IS THE FIRST YEAR SINCE 1908 THAT TULSA HAS FAILED
TO REACH AS WARM AS 92 DEGREES BEFORE THE START OF JULY. THE
RECORD LATEST WAS JULY 5TH SET IN THAT YEAR.
STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 70 84 70 88 / 70 50 20 30
FSM 70 85 69 88 / 90 70 30 40
MLC 69 84 69 87 / 90 80 30 50
BVO 67 84 67 87 / 60 40 20 20
FYV 66 80 64 85 / 80 60 20 30
BYV 64 81 64 85 / 70 50 20 20
MKO 70 83 69 86 / 80 60 30 30
MIO 67 83 67 87 / 60 40 20 20
F10 70 83 69 86 / 80 70 30 40
HHW 71 86 69 87 / 90 80 40 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067.
FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR OKZ049-
OKZ053-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
OKZ075-OKZ076.
AR...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...23
LONG TERM....05
PLATEHAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT SUN JUL 1 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
345 PM CDT SUN JUL 1 2007
...ADDITIONAL HEAVY RAINFALL POSSIBLE THROUGH TONIGHT...
...MAJOR RIVER FLOODING EXPECTED ALONG THE CANEY...VERDIGRIS AND
DEEP FORK RIVERS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO AND SEVERE THUNDERSTORM.
RISK...VERY LIMITED
AREA...FAR SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK... NORTHEAST OKLAHOMA.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
MODERATE INSTABILITY AND MODEST DEEP LAYER SHEAR IN ASSOCIATION WITH
AN UPPER LOW HAS DEVELOPED ACROSS FAR SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS THIS AFTERNOON. A FEW OF THE STRONGER STORMS THAT
DEVELOP THROUGH EARLY EVENING WILL CONTAIN LOW LEVEL ROTATION WITH A
VERY LIMITED THREAT FOR A SHORT LIVED TORNADO OR DAMAGING DOWNBURST
WINDS.
AN UPPER LOW REMAINS OVER NORTHEAST OKLAHOMA EARLY THIS AFTERNOON.
ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN
TO FILL IN NEAR AND TO THE EAST OF THE CENTER OF CIRCULATION...WITH
ACTIVITY EXPECTED TO PERSIST OVER EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS INTO THE EVENING. ONCE AGAIN OVERNIGHT...A LOW LEVEL JET
WILL SERVE AS A FOCUS FOR MORE RAINFALL....AND WILL ENHANCE THE
ONGOING FLOOD SITUATION OVER NORTHEAST OKLAHOMA.
A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTHEAST OKLAHOMA.
SEE /OKCFFATSA/ FOR DETAILS. IN ADDITION...MAJOR RIVER FLOODING IS
EXPECTED ACROSS PORTIONS OF NORTHEAST OKLAHOMA. SEE /OKCFLSTSA/
FOR DETAILS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS AREAWIDE SHOULD CONTINUE TO MONITOR CONDITIONS
CLOSELY FOR THE POTENTIAL OF FLOODING AND BE PREPARED TO ENACT
LOCAL FLOOD PROCEDURES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE UPPER LOW WILL FINALLY BEGIN TO SLOWLY MOVE BACK TO THE
SOUTHWEST DURING THE EARLY PART OF THE WORK WEEK...AND FOCUS THE
HEAVY RAIN POTENTIAL FARTHER SOUTH WITH TIME. DRIER AIR IS FINALLY
EXPECTED TO MOVE IN LATE IN THE WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY
AS FLOODING CONCERNS WILL CONTINUE AT LEAST THROUGH THE WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
323 PM CDT SUN JUL 1 2007
OKZ076-012130-
LE FLORE OK-
323 PM CDT SUN JUL 1 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 323 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF FANSHAWE TO 8 MILES
SOUTHWEST OF WHITESBORO...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...POTEAU...MUSE...
WHITESBORO...HODGEN...SUMMERFIELD...HEAVENER...FANSHAWE...HOWE...
WISTER AND SHADY POINT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3503 9495 3458 9498 3465 9461 3517 9455SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT SUN JUL 1 2007
OKZ073-012215-
PITTSBURG OK-
441 PM CDT SUN JUL 1 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG
AT 441 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF BLANCO...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BLANCO.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3475 9582 3461 9588 3460 9550 3476 9556SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT SUN JUL 1 2007
OKZ049-073-075-012330-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
511 PM CDT SUN JUL 1 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG...PUSHMATAHA AND SOUTHWESTERN LATIMER
AT 511 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM HIGGINS TO 13 MILES NORTHWEST OF DUNBAR TO 14
MILES WEST OF MOYERS...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...YANUSH...HIGGINS...
ANTLERS...CLAYTON...DELA...RATTAN...CLOUDY...MOYERS...FINLEY...
KOSOMA...SNOW...NASHOBA...STANLEY...TUSKAHOMA...KIAMICHI...ALBION...
KELLOND...EUBANKS...DUNBAR AND SARDIS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
LAT...LON 3488 9545 3465 9577 3417 9578 3414 9539
3432 9524 3460 9497PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
611 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM FLASH FLOOD 5 W HULBERT 35.93N 95.23W
07/01/2007 CHEROKEE OK PUBLIC
CAMPERS MOVING TO HIGHER GROUND DUE TO FLOOD WATERS AT
SEQUOYAH STATE PARK
0607 PM FLASH FLOOD 3 SE WAGONER 35.93N 95.33W
07/01/2007 WAGONER OK LAW ENFORCEMENT
PORTIONS OF HIGHWAY 16 BETWEEN WAGONER AND OKAY FLOODED.
&&
RBDThe Western Arkansas radar (KSRX), 11 km away, was scanning. The volume nearest the first event began at 00:10 UTC.
3 flash flood. Local standard time, as filed.
Heavy rain caused several city streets to become impassable.
Heavy rains caused secondary roads to be flooded in and around Jethro, Cravens and Ozark.
Heavy rain caused secondary roads around Mulberry to be flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48135, 48136, 48138.